Thunderstorm Wind, Putnam
- When
- March 13, 9:00 AM EST
- Where
- Putnam County, 5 mi S of Palatka
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.583, -81.633
Large trees and power lines were blown down near Espranza Shores.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 13, 2:50 AM EST, 6 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 AM EST TUE MAR 13 2001 CURRENTLY...POTENTIAL FOR STRONG POSSIBLY SVR STORMS EARLY THIS MORNING. PREFRONAL SQUALL CURRENTLY EXTENDING OVER SE GA AND EXTREME FL PANHANDLE IS SLOWLY ADVANCING WITH ASSOCIATED TRAINING ECHOES CROSSING NE GULF OF MEX INTO OVER SE GA. CONVECTION HAS SHOWN AN INCREASING TREND PAST COUPLE OF HOURS OVER THE NORTHERN FL PENINSULA ...TO THE SOUTH OF THE SQUALL...WHERE TEMPERATURES ARE HOLDING IN THE LOWER-MID 70S AND DEWPTS IN THE MID-UPPER 60S WITH LI -1 TO -3. KJAX VWP SHOWING THAT WIND FLOW HAS BECOME MORE UNIDIRECTIONAL BUT INDICATING LOW LVL JET OF 50 KTS AT 5K. MODELS CONTINTUE TO BE IN FAIR AGREEMENT IN THE SHORT TERM BUT THE AVN BEING LIGHTLY MORE AGGRESSIVE IN MOVING PREFRONTAL MOISTURE FASTER DOWNSTATE. THIS MOVEMENT SEEMS TO BE SLIGHTLY OVERDONE AS SW-W FLOW TO CONTINUE ALOFT AND WILL LACK SGFNT KICKER. ACTUAL COLD FRONT LAGGING BEHIND AND DRAPED THROUGH SW OHIO TO EASTERN MS AND THEN STALLS OVER WRN CAROLINAS/NRN GA WEDNESDAY. THE MESO-ETA HAS HAD A GOOD TRACK RECORD PAST COUPLE OF DAYS AND WILL FOLLOW. PREFRONTAL PRECIPITATION TO SINK SOUTHWARD AND SLOWLY TAPER OFF FROM THE NORTH. OUR REGION WILL BE IN THE WARM SECTOR TODAY WITH SWLY FLOW HELPING AFTERNOON TEMPERATURES TO REMAIN ABOVE CLIMO. WILL INITIATE WITH HI POPS THIS MORNING OVER MAJORITY OF AREA AND TAPER OFF FROM THE NORTH. TEMPERATURES TO RETURN TO MORE CLIMO TONIGHT AND REMAIN THERE THROUGH REMAINDER OF SHORT TERM. EXTENDED...REMNANTS OF FRONT DOWNSTATE WORKS NORTHWARD AND PORGGED TO BE BACK OVER SOUTHERN GA EARLY IN THE EXTENDED PERIOD. DEEPENING SFC LOW TRACKS OUT OF THE GULF THEN OVER THE LOWER MS RIVER VALLEY THEN LIFTS RAPIDLY NE. ASSOCD COLD FRONT TO PASS OVER THRUSDAY NIGHT AND TO THE SOUTH OF THE REGION FRIDAY. MARINE...WILL CONTINUE SCA HIGHLIGHT TODAY BUT EXPECTED TO SEE A GRADUAL DECREASE IN WIND SPEED OVERNIGHT AS SFC RIDGE AXIS NOSES IN FROM THE WEST. GRADIENT TO TIGHTEN AGAIN THURSDAY. PRELIM AMG 76/47/71/49 600 SSI 76/51/68/55 700 JAX 80/51/74/55 900 GNV 81/52/73/54 710 .JAX... GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH. FL...SCA FERN BEACH TO FLAGLER BEACH. RAM
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EST TUE MAR 13 2001 A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THIS FRONT WILL BE BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. MOST WILL BE ACROSS NORTHEAST FLORIDA AND THE GEORGIA COAST THIS MORNING. THE AREA OF STORMS WILL MOVE SOUTH INTO CENTRAL FLORIDA THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL. ADDITIONAL ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. THESE AMOUNTS WILL LIKELY PRODUCE PONDING OF WATER ON AREA ROADWAYS AND IN LOW- LYING AREAS. SPOTTER ACTIVATION IS IN EFFECT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WYWW.SRH.NOAA.GOV/JAX. TRABERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
628 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 AM JASPER FL WIND DAMAGE
03/13/01 HAMILTON EMERGENCY MANAGEMENT
REPORTED MOBILE HOME
DAMAGED ON US-41 SOUTHEAST
OF JASPER. CHURCH ROOF
DESTROYED 1/2 MILE SOUTH OF
INTERSECTION US-41 AND
SR-132 ON SR-132.
0204 AM JASPER FL WIND DAMAGE
03/13/01 HAMILTON EMERGENCY MANAGEMENT
REPORTED TREES DOWN ON SE
128TH AVENUE AND ON SE 25A.
0340 AM YULEE FL WIND DAMAGE
03/13/01 NASSAU DAMAGE TO CHURCH. TREES
AND POWERLINES DOWN.
0327 AM KINGSLAND GA WIND DAMAGE
03/13/01 CAMDEN UTILITY COMPANY REPORTED
TREES DONW ON POWERLINES
ALONG HWY 17 SOUTH OF
KINGSLAND.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
742 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 AM 15 MILES S HOMERVILLE GA WIND DAMAGE
03/13/01 CLINCH UTILITY COMPANY REPORTED
POWERLINES DOWN ALONG HWY
441.
>The Jacksonville radar (KJAX), 100 km away, was scanning. The volume nearest the first event began at 14:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down near Espranza Shores.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234143.